Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Blurry Vision

Mar 29, 2016 4:16 PM

Hi all,
I've noticed over the past month or so that I occasionally get blurry vision. Nothing too horrible, it's almost like a film over my eyes. At first, this is how observant I am, I thought it was my glasses. Then this past weekend I realized I've been wiping clean lenses all this time. The only thing different that started around this time was the addition of Gabapentin. Anyone else have this issue?

Mar 29, 2016 4:46 PM

I am, but it's very well controlled, no insulin. My GP makes me get blood tests every three months. Having said that, next week it will be three months since my last test.

Is that a symptom of high glucose levels? Sounds silly that I don't know, but my GP just has me checking my morning levels, and outside of that, I don't pay much attention to it. But, my diet has changed, not for the better, since I'm not cooking...

Mar 29, 2016 5:49 PM

Blurry and or double vision is a known side effect from gabapentin . If possible you might try taking it at night and see if that helps.

Mar 29, 2016 6:19 PM

Oh, thanks very much for the link, LMB.
I've got dry mouth, and dizziness too. I may have to talk to my GP about alternative medication. Fun...who knew I'd be so sensitive to so many meds. This is the third one I've tried only to have weird side effects. And, unlike the other two, this one was helping with the nerve pain. Oh well...

Mar 29, 2016 9:37 PM

That is what I suggested taking it at night if possible so maybe you would sleep through the side effects. Sometimes that is an option.

Mar 29, 2016 9:40 PM

Yeah, that's a good idea. I wonder if it will last all day if I take it all at once?

Mar 30, 2016 6:18 PM

LMB, I had no idea! I wonder if it's the cause of my vision changing so drastically & so much sooner than usual. Thanks for sharing the link info!

Ready to start relieving your pain?

Join Community